Alert archive / Kansas / River Flood Warnings in 2013
River Flood Warning 94, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Aug 9, 2013, 9:17 AM CDT for Bourbon County, Kansas. It took effect at Aug 9, 2013, 11:16 AM CDT. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2013, 9:17 AM CDT (14:17 UTC)
- In effect from
- Aug 9, 2013, 11:16 AM CDT
- Expired
- Aug 11, 2013, 1:47 AM CDT
- In force
- 39 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Bourbon County, KS
The radar
The Pleasant Hill radar (KEAX), 118 km from the middle of the area, began a volume at 14:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Osage River at Fulton (FTNK1). The gauge peaked at 26.08 ft at Aug 9, 2013, 9:00 PM CDT.
- Action stage
- 20 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06917000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Aug 9, 6:31 AM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Aug 9, 6:31 AM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
631 AM CDT Fri Aug 9 2013
...Potential for Heavy Rainfall and Flooding Continues...
.MESOSCALE DISCUSSION...
Issued AT 625 AM CDT FRI AUG 9 2013
The area of convection moving into the region this morning has
continued to weaken with infrared satellite showing warming cloud
tops. However thunderstorms have increase a bit from eastern
Kansas into west central Missouri along the 850 MB front.
A shortwave trough will continue to track east northeast from
Oklahoma and begin to shear out during the day. This feature
interact ting with the 850 MB front draped across the area will
maintain showers across southeastern Kansas and southern Missouri
for much of the day. Some thunder and heavy showers can be
expected.
Will have to closely monitor where showers and storms train
resulting in an enhanced flash flood risk.
&&
.SHORT TERM...(Today and Tonight)
ISSUED AT 245 AM CDT FRI AUG 9 2013
The Missouri Ozarks and southeastern Kansas experienced a welcomed
but temporary break from the rain overnight. However the next
round of rain and thunderstorms was surging northeast across
Oklahoma toward the Ozarks ahead of a well defined shortwave
tracking out of western Oklahoma.
Expect this activity to spread northeast into far southern Missouri
during the predawn hours into Friday morning. This rainfall and additional
upstream development will be supported by an increasing but rather
modest low level jet ahead of this system that will interact the
with the 925-850 MB front draped across far southern Missouri. Low
level mass convergence and moisture transport within the 925-850
MB theta-e ridge will lead to an east to west oriented axis of
widespread showers and thunderstorms extending from southern
Kansas across southern Missouri as we head into the morning hours.
The persistent and efficient rainfall will lead to heavy rainfall
amounts and the risk for more flash flooding this morning. The
greatest risk for flooding will exist generally south of a line
from Ft. Scott Kansas to Rolla Missouri.
Some question to how precipitation will evolve this afternoon.
Near term models suggest scattered convection will redevelop ahead
of the shortwave and associated surface wave from northeastern
Oklahoma into southwestern Missouri. However extensive cloud cover
may limit instability and resulting convective development.
Convection will again develop tonight as yet another subtle
shortwave tracks east toward the Ozarks and the low level jet
interacts with the stalled 925-850 MB front across far southern
Missouri. The exact placement and northern extent of this rainfall
is somewhat in question but greatest risk for heavy rainfall and
flooding appears to be across far southern Missouri. However the
entire area remains at risk for flooding given the saturated
condition and elevated stream levels.
.LONG TERM...(Saturday Through Thursday)
ISSUED AT 245 AM CDT FRI AUG 9 2013
Rain and embedded convection will linger across southern Missouri
Saturday but the activity should taper off during the day.
There are indications the upper pattern may amplify just enough to
push the low level boundary farther south later this weekend.
However models differ on this and we generally remain stuck
between the upper ridge centered over the southwestern U.S. and
an upper trough across eastern Canada. So with that said there is
at least a chance for additional rainfall Sunday into early next
week. There will be a risk for heavy rainfall and flooding into
early next week but the timing and coverage is uncertain.
Models suggest the upper ridge will further amplify and expand
eastward toward the central U.S. later next week which may lead to
more substantial drying.
&&
.AVIATION...(For the 12Z TAFS through 12Z Saturday Morning)
ISSUED AT 620 AM CDT FRI AUG 9 2013
Pilots can expect deteriorating flight conditions this morning
with some improvement this afternoon.
Showers and a few thunderstorms will impact area terminal sites
through at least this morning. IFR to MVFR ceilings will be
prevalent this morning with improving ceilings this afternoon. The
visibility will be lower in the showers. Areas of fog will impact
the Branson terminal this morning.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Saturday afternoon FOR MOZ055>058-
066>071-077>083-088>098-101>106.
KS...FLASH FLOOD WATCH through Saturday afternoon FOR KSZ073-097-101.
&&
MESOSCALE...Foster
SHORT TERM...Foster
LONG TERM...Foster
AVIATION...FosterHazardous weather outlook, Aug 9, 3:33 AM CDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 333 AM CDT FRI AUG 9 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-100845- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 333 AM CDT FRI AUG 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... EXTREME FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL SPREAD INTO SOUTHEASTERN KANSAS AND SOUTHERN MISSOURI THIS MORNING. THE RAIN AND SCATTERED STORMS WILL PERSIST IN SOME AREAS INTO THIS AFTERNOON THEN INCREASE IN COVERAGE AND INTENSITY AGAIN LATE TONIGHT. THE HEAVY RAINFALL WILL LIKELY PRODUCE ADDITIONAL FLOODING ESPECIALLY SOUTH OF A LINE FROM PITTSBURG KANSAS TO SALEM MISSOURI. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE POTENTIAL FOR HEAVY RAINFALL AND FLOODING WILL PERSIST INTO SATURDAY MORNING. THE CHANCE FOR THUNDERSTORMS AND RISK FOR HEAVY RAINFALL WILL CONTINUE INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL ARE ENCOURAGED TO RELAY ANY INSTANCES OF FLOODING THAT THREATEN LIFE OR PROPERTY TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:39 AM CDT | Flash Flood Warning | SGF | St. Clair, Vernon | 5 hr |
| Aug 9, 8:53 AM CDT | Areal Flood Advisory | SGF | Douglas, Howell, Oregon, Ozark, Shannon, Texas and 2 more | 24 hr |
| Aug 9, 9:57 AM CDT | Areal Flood Advisory | SGF | Barry, McDonald, Stone, Taney | 23 hr |
| Aug 9, 10:54 AM CDT | Areal Flood Warning | SGF | Camden, Dent, Laclede, Maries, Miller, Phelps and 2 more | 21 hr |
| Aug 9, 11:28 AM CDT | Areal Flood Advisory | SGF | Benton, Hickory, Morgan, St. Clair | 6 hr |
| Aug 9, 12:49 PM CDT | River Flood Warning | SGF | Laclede | 34 hr |
Nearby
River Flood Warnings in Kansas, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.